MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/BLUNT PLASTIC CANN; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/BLUNT PLASTIC CANN; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303346
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 3ml ll w/blunt plastic cann had foreign matter.The following information was provided by the initial reporter: material no: 303346.Batch no: 1043495.It was reported that plastic rubber pieces are breaking off into the vial when syringes are being used.Verbatim: cath lab manager came to patient safety to notify of the above concern: a nurse in the cath lab stated she has noticed on almost every single fentanyl that plastic rubber pieces are breaking off into the vial when she uses the above syringes.Concerns voiced as these meds are sometimes given intra arterial and concerns of drawing up small plastic pieces.When this was voiced we pulled all bd syringes at washington hospital.Safe being placed by patient safety manager.
 
Event or Problem Description
It was reported that syringe 3ml ll w/blunt plastic cann had foreign matter.The following information was provided by the initial reporter: material no: 303346, batch no: 1043495.It was reported that plastic rubber pieces are breaking off into the vial when syringes are being used.Verbatim: cath lab manager came to patient safety to notify of the above concern: a nurse in the cath lab stated she has noticed on almost every single fentanyl that plastic rubber pieces are breaking off into the vial when she uses the above syringes.Concerns voiced as these meds are sometimes given intra arterial and concerns of drawing up small plastic pieces.When this was voiced we pulled all bd syringes at washington hospital.Safe being placed by patient safety manager.
 
Additional Manufacturer Narrative
H.6.Investigation: two photos were received and evaluated.One photo displayed the top view of a package from batch 1043495 (p/n 303346).One photo displayed a medication vial with a small cylindrical foreign matter particle.The particle appeared to be a piece of the septum.It is possible the product was not used with the appropriate septum.Potential root cause for the foreign matter defect is likely associated with the customer misuse.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.

Brand Name
SYRINGE 3ML LL W/BLUNT PLASTIC CANN
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11667827
Report Number1213809-2021-00224
Device Sequence Number3128462
Product Code FMI
UDI-Device Identifier00382903033461
UDI-Public00382903033461
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number303346
Device Lot Number1043495
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1